MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031016985
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent became stuck in the guidezilla and came off the balloon.A 4.00 x 20mm synergy and 6f guidezilla ii were selected for percutaneous coronary intervention (pci).During insertion, the stent became stuck in the guidezilla causing it to bend and come off the balloon.The stent was removed with the guidezilla altogether.The procedure was completed with a different device.No complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual examination identified that the stent had been detached from the delivery system and damaged.Visual examination identified kinks along the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section identified a break.The bumper tip showed signs of damage.Microscopic analysis revealed that the stent was returned detached from the delivery system and bunched together.Bumper tip showed signs of tip damage with the distal section deformed.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.There was evidence of crimp markings visible on the balloon.Microscopic examination identified multiple kinks in various locations along the hypotube shaft.The device was returned with the stent detached.The stent damage was along the entire length of the stent and due to the extent of the damage a stent outer diameter (od) could not be obtained.The stent od at the time of manufacturing was within maximum crimped stent profile measurement as per specification.The device was successfully tracked through a recommended 0.014'' guidewire and 5f guide catheter with no issues.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18295641
Report Number2124215-2023-67156
Device Sequence Number7316352
Product Code NIQ
UDI-Device Identifier08714729981138
UDI-Public08714729981138
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Lot Number0031016985
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown